Aa
A
A
A
Close
Depression Community
10.6k Members
Avatar universal

Anyone have Lexapro side effects start years after starting? Heartburn, gas & diarrhea almost daily ~from Lex?

The first couple years of taking Lexapro I had no side effects. For the last year +, I have had abdominal pain, gas, heartburn & diarrhea almost daily. I have asked my Dr. 3xs if it could be from the Lexapro, but he keeps telling me no. I have a decent diet ~I eat lots of fruit & salad & drink nothing but water. My Dr. just want to give me more med's for the symptoms (prilosec, etc). I take Pepcid and GasX almost every day. To test my Lexapro theory I went off it for three days (I know your not supposed to just stop, but I am at my wits end and really wanted to see if this is the problem). The first day my sypmtoms were the same. The second day they were slightly better and the third day there was no heartburn at all. I plan on telling my Doc, but I know he will just tell me that it is not related. Has anyone else had these side effects from Lex? Anyone been on Lex for awile with no side effects, only to have them develop later? Don't side effects happen in the beginning only?
1 Responses
Avatar universal
I had terrible indigestion while on Lexapro which doc said was not related.  They wanted to do an endoscopy on me when I happened to read something in the L.A. Times.  One in 250 people who also take an NSAID (me, for arthritis) will get chronic indigestion if they also take an antidepressant.  I went off the NSAID and now I have no more problem with Lexapro and indigestion.

Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.